Thread Rating:
  • 1 Vote(s) - 5 Average
  • 1
  • 2
  • 3
  • 4
  • 5
withdrawal from BP drugs
#1
This is the second time changing my blood pressure drugs. I am having trouble with them working. Last time the change gave me withdrawal symptoms as far as I was concerned. The doc said it was unlikely. Does anyone know if BP drugs can have withdrawal symptoms?

I want to know if I should expect some rough days.

#2
The drugs can have withdrawal symptoms that depend on the drug. Sometimes you have a short feeling of symptoms. Other times the symptoms last longer.

Were you having a reaction to the drugs? Is your doctor putting you a combination of drugs? This is often done because the drugs work better together.

#3
I had no reaction. The drugs didn't hardly work. No combination was mentioned. The doctor never said nothing about taking the existing drugs. He just wrote me a new prescription.

#4
I don't know what to say. You could get side effects, but I am baffled for why your drugs are being switched instead of combined. It might be worth asking your doctor about this.

#5
The drugs can have withdrawal symptoms that depend on the drug. Sometimes you have a short feeling of symptoms. Other times the symptoms last longer.
#6
I think you need to talk to your doctor about this, and ask why the treatment is being changed. In my experience - and I have been on BP medication for many years - new prescriptions are usually intended to be taken with the existing drugs, not instead of them, so you need to clarify this with your doctor.

Also, you can help the drugs to do their work by eating healthily, if you don't already do so. There's a lot you can do to help bring down your BP, so please discuss this with your doctor or practice nurse.
#7
I think with any drug you have been on for a prolong period of time there will be certain amount of withdrawal symptoms. This past year I was taken off one blood pressure pill and put on another. For about three days after I stopped taking the one I was having a slight headache and was feeling very tired. I figured it had to be my body's way of adjusting to the fact that the other pill wasn't in its body, and yes a form of withdrawal. But as I said within three days I was over the worse of it. However, no two people are the same, so it could take longer or lesser time in your case. All I do know is that your doctor was wrong, but then so was mine, they told me there shouldn't be any problem, and there was.
#8
I don't know more about this drugs.Thanks for share this info, but my friend has three kind of BP medication. What I have to suggest him and any things he has to follow ? the people has suggested to take out the BP drugs, think so, this is the right or wrong ?
#9
Here's a study I found that claims that although it's rare, withdrawal from anti-hypertensive medications does happen.

http://www.ncbi.nlm.nih.gov/pubmed/6105648

The most common symptoms are overactivity of the sympathetic nervous system and a rise in blood pressure. What symptoms have you been experiencing? Are they anxiety, nervousness or insomnia? I think it's best to consult for a second opinion if your doctor doesn't believe in you.




Users browsing this thread:
1 Guest(s)